Queueing Systems

, Volume 64, Issue 4, pp 383–393 | Cite as

Global and local asymptotics for the busy period of an M/G/1 queue

Open Access
Article

Abstract

We consider an M/G/1 queue with subexponential service times. We give a simple derivation of the global and local asymptotics for the busy period. Our analysis relies on the explicit formula for the joint distribution for the number of customers and the length of the busy period of an M/G/1 queue.

Keywords

Busy period Busy cycle Heavy-tailed distributions 

Mathematics Subject Classification (2000)

60K25 60G50 60F10 

References

  1. 1.
    Asmussen, S., Foss, S., Korshunov, D.: Asymptotics for sums of random variables with local subexponential behaviour. J. Theor. Probab. 16, 489–518 (2003) CrossRefGoogle Scholar
  2. 2.
    Asmussen, S., Klüppelberg, C., Sigman, K.: Sampling at sub-exponential times, with queueing applications. Stoch. Process. Appl. 79, 265–286 (1999) CrossRefGoogle Scholar
  3. 3.
    Baltrūnas, A., Daley, D.J., Klüppelberg, C.: Tail behaviour of the busy period of a GI/GI/1 queue with subexponential service times. Stoch. Process. Appl. 111, 237–258 (2004) CrossRefGoogle Scholar
  4. 4.
    Borovkov, A.A., Mogulskii, A.A.: Integro-local and integral theorems for sums of random variables with semiexponential distributions. Sib. Math. J 47(6), 1218–1257 (2006) CrossRefGoogle Scholar
  5. 5.
    Cohen, J.W.: The Single Server Queue, 2nd edn. North-Holland, Amsterdam/New York (1982) Google Scholar
  6. 6.
    Denisov, D., Shneer, V.: Asymptotics for first passage times of Levy processes and random walks. EURANDOM Report 2006-017 (2006) Google Scholar
  7. 7.
    Denisov, D., Dieker, T., Shneer, V.: Large deviations for random walks under subexponentiality: the big-jump domain. Ann. Probab. 36(5), 1946–1991 (2008) CrossRefGoogle Scholar
  8. 8.
    Doney, R.A.: On the asymptotic behaviour of first passage times for transient random walks. Probab. Theory Relat. Fields 81, 239–246 (1989) CrossRefGoogle Scholar
  9. 9.
    Jelenković, P.R., Momčilović, P.: Large deviations of square root insensitive random sums. Math. Oper. Res. 29(2), 398–406 (2004) CrossRefGoogle Scholar
  10. 10.
    De Meyer, A., Teugels, J.L.: On the asymptotic behaviour of the distributions of the busy period and service time in M/G/1. J. Appl. Probab. 17(3), 802–813 (1980) CrossRefGoogle Scholar
  11. 11.
    Zwart, A.P.: Tail asymptotics for the busy period in the GI/G/1 queue. Math. Oper. Res. 26(3), 485–493 (2001) CrossRefGoogle Scholar

Copyright information

© The Author(s) 2010

Authors and Affiliations

  1. 1.Department of AMSHeriot-Watt UniversityEdinburghUK
  2. 2.Eindhoven University of Technology and EurandomEindhovenThe Netherlands

Personalised recommendations